uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Interspecies correlation for neutrally evolving traits
Chalmers University of Technology and the University of Gothenburg.
Mathematical Sciences, Chalmers University of Technology and the University of Gothenburg.
2012 (English)In: Journal of Theoretical Biology, ISSN 0022-5193, E-ISSN 1095-8541, Vol. 309, 11-19 p.Article in journal (Refereed) Published
Abstract [en]

A simple way to model phenotypic evolution is to assume that after splitting, the trait values of the sister species diverge as independent Brownian motions. Relying only on a prior distribution for the underlying species tree (conditioned on the number, n, of extant species) we study the random vector (X1,…,Xn) of the observed trait values. In this paper we derive compact formulae for the variance of the sample mean and the mean of the sample variance for the vector (X1,…,Xn).

The key ingredient of these formulae is the correlation coefficient between two trait values randomly chosen from (X1,…,Xn). This interspecies correlation coefficient takes into account not only variation due to the random sampling of two species out of n and the stochastic nature of Brownian motion but also the uncertainty in the phylogenetic tree. The latter is modeled by a (supercritical or critical) conditioned branching process. In the critical case we modify the Aldous-Popovic model by assuming a proper prior for the time of origin.

Place, publisher, year, edition, pages
2012. Vol. 309, 11-19 p.
Keyword [en]
Phylogenetic comparative methods Birth anddeathprocess, Conditioned branching process, Branching Brownian motion, Uncertainty inphylogeny
National Category
Probability Theory and Statistics Evolutionary Biology
Research subject
Mathematical Statistics; Statistics
Identifiers
URN: urn:nbn:se:uu:diva-241891OAI: oai:DiVA.org:uu-241891DiVA: diva2:781844
Available from: 2015-01-19 Created: 2015-01-19 Last updated: 2017-12-05

Open Access in DiVA

No full text

Authority records BETA

Bartoszek, Krzysztof

Search in DiVA

By author/editor
Bartoszek, Krzysztof
In the same journal
Journal of Theoretical Biology
Probability Theory and StatisticsEvolutionary Biology

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 387 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf